Hail, Morgan
- When
- June 30, 5:31 PM MST
- Where
- Morgan County, 1 mi NE of Brush
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.600, -103.967
11 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 30, 1:31 PM MST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 231 PM MDT THU JUN 30 2005 .SHORT TERM...SURFACE DEWPOINTS STILL HOLDING IN THE 40S MOST AREAS WITH FLOW MAINLY SOUTHEASTERLY. PLATTEVILLE PROFILER SHOWING THAT VERTICAL WIND SHEAR HAS INCREASED A BIT THE PAST FEW HOURS. HOWEVER...CAPES STILL NOT ALL THAT IMPRESSIVE WITH THE HIGHEST VALUES (AROUND 1200 J/KG) ALONG PALMER DIVIDE. CUMULUS CLOUDS HAVE BEEN DEVELOPING ALONG FOOTHILLS...MAINLY SOUTHERN AREAS. RADAR FINALLY SHOWING SOME DEVELOPMENT IN DOUGLAS COUNTY ALONG THE BEST CAPE AXIS. LOOKING LIKE THIS AREA WILL BE THE BEST LOCATION FOR SEVERE STORMS. BUT GIVEN THE FAIRLY DECENT SHEAR... CANNOT RULE OUT THE POSSIBILITY FOR A SEVERE STORM OR TWO ELSEWHERE ACROSS THE PLAINS. BEST COVERAGE FOR STORMS POINTS TOWARD PALMER DIVIDE AS WELL...SO WILL KEEP THE HIGHER POPS THERE. DIV-Q VERTICAL VELOCITY PROGS SHOW SOME WEAK LIFT OVER FAR NORTHEAST COLORADO THROUGH 09Z FRIDAY...SO A FEW STORMS COULD LINGER THERE AFTER MIDNIGHT. OTHERWISE...SKIES SHOULD CLEAR OVERNIGHT ONCE CONVECTION ENDS. ON FRIDAY...WESTERLY FLOW ALOFT ACROSS AREA WITH CROSS SECTIONS SHOWING SOME MID LEVEL MOISTURE AFTER 18Z. LOW LEVELS APPEAR TO DRY OUT DURING DAY AS SURFACE DEWPOINTS DROP INTO THE 30S AND THE 40S DEWPOINTS GET SCOURED TO THE EAST. CAPE VALUES ARE PROGGED TO BE FROM 1000-2000 J/JG AROUND 18Z...THEN DROP QUICKLY TO LESS THAN 1000 J/KG BY 00Z SATURDAY. SHEAR DOES NOT LOOK IMPRESSIVE...WITH ONLY WEAK SOUTHERLY FLOW AT THE SURFACE. APPEARS THAT THERE MAY BE A BOUNDARY ACROSS EASTERN PLAINS WHICH COULD BE THE INTIAL FOCUS FOR CONVECTION. WINDOW FOR ANY SEVERE STORMS LOOKS SMALL GIVEN POTENTIAL MOVEMENT OF BOUNDARY. WILL MAINTAIN THE LOW POPS CURRENTLY IN GRIDS. BIGGEST CONCERN SEEMS TO BE GUSTY OUTFLOW WINDS FROM ANY STORMS ALONG FOOTHILLS WHICH COULD AFFECT ANY ONGOING WILDFIRES. TEMPERATURES A FEW DEGREES WARMER BASED ON SLIGHTLY HIGHER TEMPERATURE AND THICKNESS PROGS. CURRENT TEMPERATURE GRIDS LOOK REASONABLE. .LONG TERM...NORTHWESTERLY FLOW ALOFT IS PROGGED OVER THE FORECAST AREA FRIDAY NIGHT...THROUGH SATURDAY EVENING. BY EARLY SUNDAY... WESTERLY FLOW ALOFT IS EXPECTED. THERE IS VERY WEAK DOWNWARD MOTION INDICATED ON THE QG VERTICAL VELOCITY FIELDS FRIDAY NIGHT THROUGH SATURDAY. BY SATURDAY NIGHT THROUGH SUNDAY...WEAK UPWARD MOTION IS INDICATED. THE LOW LEVEL FLOW IS NOT HELPFUL TO CONVECTION ON THE PLAINS FRIDAY NIGHT THROUGH SATURDAY EVENING. BY SUNDAY MORNING...SOME UPSLOPE IS PROGGED FOR THE PLAINS. CROSS SECTIONS SHOW VERY LITTLE MOISTURE OVER THE FORECAST AREA FRIDAY NIGHT AND MUCH OF SATURDAY. SATURDAYS LOW LEVEL DEW POINT PROGGS SHOW THE PLAINS READINGS BELOW 40 F. BY LATE IN THE DAY SATURDAY SOME UPPER LEVEL MOISTURE IS INDICATED. SUNDAY HAS MORE MID AND UPPER LEVEL MOISTURE...BUT THE LOWER LEVELS ARE STILL MAINLY DRY...BUT A LITTLE BETTER THAN SATURDAY. THERE IS A DECENT THETA-E AXIS OVER THE EASTERN PLAINS FRIDAY NIGHT...BUT ITS WELL EAST OF THE FORECAST AREA BY SATURDAY NOON TIME. BY SUNDAY AFTERNOON...THERE IS A WEAK THETA-E AXIS ACROSS MOST OF THE FORECAST AREA. THE POTENTIAL INSTABILITY IS OK...NOTHING GREAT THROUGH THE PERIODS. THE STEEPEST LAPSE RATES ON FOR LATE DAY SATURDAY... THERES JUST NO MOISTURE. WILL LEAVE THE ISOLATED POPS FOR EARLY FRIDAY EVENING. WILL TRIM POPS TO JUST 10% IN THE HIGH MOUNTAINS LATE SATURDAY. WILL LEAVE LIMITED POPS FOR SUNDAY AFTERNOON WITH THE INCREASING MOISTURE AND UPSLOPE. FOR TEMPERATURES...SATURDAYS HIGHS WILL BE 2-4 C WARMER THAN FRIDAY. SUNDAY IS 3-5 C COOLER. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...MODELS ARE STILL SHOWING BROAD WEAK TROUGHINESS OVER THE FORECAST AREA MONDAY AND TUESDAY WITH THE UPPER RIDGE SOUTHWEST OF US. BY WEDNESDAY AND THURSDAY THE UPPER RIDGE MOVES IN FROM THE SOUTHWEST WITH THE FORECAST AREA UNDER NORTHWESTERLY FLOW ALOFT. THE LOWER LEVELS HAVE EASTERLY UPSLOPE FLOW WITH PLENTY OF MOISTURE MONDAY AND TUESDAY AND WEDNESDAY. THURSDAY STILL HAS MOISTURE BUT THE BOUNDARY LAYER FLOW IS LESS FAVORABLE TO CONVECTION. WILL NEED POPS ALL FOUR DAYS. WILL LOWER TEMPERATURES TO JUST BELOW SEASONAL NORMALS WITH THE CONDITIONS ARE HAND. && .BOU...NONE. && DL/RJKOOPMEINERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT THU JUN 30 2005 COZ030>051-011200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LOW LEVEL MOISTURE HAS INCREASED A BIT BEHIND A COLD FRONT THAT MOVED ACROSS THE PLAINS LAST EVENING. DAYTIME HEATING TODAY WILL COMBINE WITH THIS MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS BY AFTERNOON...SOME OF WHICH MAY BE SEVERE. THE STORMS WILL FIRST DEVELOP IN THE FOOTHILLS BY THE NOON HOUR...AND THEN DEVELOP AND SPREAD EAST AND SOUTHEAST ACROSS THE PLAINS AFTER 2 PM. INSTABILITY IS LIMITED WITH ONLY MODEST AMOUNTS OF LOW LEVEL MOISTURE. HOWEVER...WIND SHEAR IN THE ATMOSPHERE IS STRONG ENOUGH TO PRODUCE A FEW SUPERCELL THUNDERSTORMS. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. THE THREAT OF TORNADOES APPEARS TO BE RATHER LOW GIVEN THE LACK OF WIND SHEAR NEAR THE SURFACE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE PLAINS AFTER 2PM. D-L/RJK
The Pueblo radar (KPUX), 24 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
11 hail, 2 thunderstorm wind. Local standard time, as filed.
Wheat field destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462825, 5462824, 5462823, 5462542, 5462541, 5462540, 5462539, 5462538, 5462536, 5462537, 5462535, 5462485, 5462826.